17-hydroxylase deficiency--treatment for increased body hair? - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
USMLE Articles
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam

Thread Tools Search this Thread Display Modes
Old 06-20-2011
USMLE Forums Veteran
Steps History: ---
Posts: 238
Threads: 56
Thanked 197 Times in 60 Posts
Reputation: 227
Question 17-hydroxylase deficiency--treatment for increased body hair?

Dear all,

Did a question on First Aid Q n A Step 2 CK, and had a really tough question which I did not understand :

13 y/o boy, brought to pediatrician because of increasing body hair. Severeal months ago, he was dx with 17-hydroxylase deficiency, and treated with hydrocortisone. PE : overweight boy, moderate amout of chest and genital hair, and some facial hair growth. Which is the best treatment plan :

a) add cosyntropin
b) add dexamethasone
c) add spironolactone
d) increase hydrocortisone
e) keep current dose of hydrocortisone

What would your answer be and why?
Reply With Quote Quick reply to this message

Old 06-20-2011
USMLE-Syndrome's Avatar
USMLE Forums Master
Steps History: ---
Posts: 1,203
Threads: 180
Thanked 1,241 Times in 441 Posts
Reputation: 1255

17-hydroxylase deficiency, there is increase in aldosterone (hypertention and hypoklemia ) so we
and decrease in cortisol and sex hormone
so the answer is d) increase hydrocortisone

Last edited by USMLE-Syndrome; 06-20-2011 at 11:38 PM.
Reply With Quote Quick reply to this message
Old 06-21-2011
USMLE Forums Addict
Steps History: 1+CK+CS
Posts: 175
Threads: 13
Thanked 237 Times in 59 Posts
Reputation: 247

stupid mistake n my part i mixed up 21 hydroxylase with 17 hydroxylase hence why i was going in the wrong direction

Last edited by docnas; 06-21-2011 at 03:15 PM.
Reply With Quote Quick reply to this message
Old 06-22-2011
USMLE Forums Scout
Steps History: CK+CS
Posts: 21
Threads: 2
Thanked 5 Times in 3 Posts
Reputation: 15

can someone plz explain why he is growing excess hairs ????
Reply With Quote Quick reply to this message


Endocrinology-, Step-2-Questions

Quick Reply

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Please enter a password for your user account. Note that passwords are case-sensitive.
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Where you live. Leave blank if you don't want to tell.


Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Similar Threads
Thread Thread Starter Forum Replies Last Post
Mallory Body vs Councilman Body apx85 USMLE Step 1 Forum 7 06-03-2015 11:17 PM
Hair Loss and Diarrhea Biochemistry Question tinhi USMLE Step 1 Forum 15 05-12-2013 06:13 PM
Vitamin deficiency picture question bebix USMLE Step 1 Forum 4 05-29-2011 05:16 AM
21 versus 11 beta hydroxylase deficiencies StepTaker USMLE Step 1 Bits & Pieces 1 04-21-2011 08:55 AM
Variability in biotransformation by liver hydroxylase lemontea88 USMLE Step 1 Forum 2 01-30-2010 09:42 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2016 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)